Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

Have red skin growth on penis tip. Not cured by any ointment. Any ideas?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
I have extra pink/reddish skin where penis hole is. Tried hydrocortisone topical, A&D ointment, etc. Defense Soap. Didn't really work. Any ideas...?
Posted Wed, 6 Mar 2013 in Penis Problems
Answered by Dr. Sundar Gnanavel 2 hours later
Thanks for your query. I would suggest that you avoid trying self remedies. It could be simply normal or sign of dryness or bacterial/fungal infection or an allergic reaction. I would suggest have the genitalia examined so that suitable antibiotic or antiallergic cream or even a simple moisturiser can be started.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: Have red skin growth on penis tip. Not cured by any ointment. Any ideas? 25 hours later
Thanks there anything I can do in the meantime? That is not really an option for me at the moment. I'm in Military and in process of switching units overseas.
Answered by Dr. Sundar Gnanavel 1 hour later
In all probability it is likely to be due to dryness and nit infections. Hence I would suggest you use a moisturiser or lubricant. That should take care of the problem.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: Have red skin growth on penis tip. Not cured by any ointment. Any ideas? 7 hours later
I've been trying

- Cold Showers
- Keeping Area Dry
- NO Masturbation/Sex
- Lubricant after showers to avoid dryness

I've been dealing with this problem for a long time. Sometimes it goes away, but it always seems to come back. is there any possible way you could re-assure me it's not going to hang around forever? I mean, have you hear of something like this before? It's not even bad, and it doesn't's just, slightly pink on the head.

It just seems like I don't know a Specific Moisturizer...that would work, can you please recommend a brand?

I have one more question, can you please tell me how I would go about setting up an appointment? What medical terms would I use when I call the dermatologist? Is it genital psoriasis? I'm in the military and they require me to explain at the counter in front of everybody else what I have, and I really don't want to explain them out of embarrassment.

Is there any way I could get a response from a Dermatologist on this website instead of a Psychiatrist? I don't think you understand my problem, because the answers you already gave to me are things anybody who has what I have would have tried first, and they didn't really help. I definitely already tried a long time ago, unless I'm missing something, like a specific brand or a specific ingredient that works very well........
I found out by myself through research today that it's Candida. Any more information on how to kill this "Candida" would be most definitely appreciated. Thank you.
Answered by Dr. Sundar Gnanavel 6 hours later
As I had mentioned already fungal infection is one of the possible causes and candida is a yeast fungus. Flucanazole is an antifungal that is effective for candida. 150 mg tab once a day would be fine for 5 to 7 days oeriod. This should be adequate treatment provided it is candida infection.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor